MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED
Model Number IPN917235
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter got torn during the procedure.The catheter was removed and a 2nd catheter was used, inserted at the same insertion site, but the same issue occurred.As a result, a 3rd catheter was inserted at the same insertion site and was used successfully.No patient harm or injury.The patient status is reported as "fine".According to the user, the injection pressure was probably 600psi.See associated mdr#3010532612-2023-00336.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The reported complaint that the "catheter got torn during the procedure" was confirmed based upon the sample received.The customer returned a 5fr.80cm berman catheter without the original packaging (inp-4) for investigation.The sample was returned in the ups shipping box and was in a sealed ziploc bag (inp-1, inp-2).Upon return, the catheter body was immediately noted ruptured near the junction hub; the body was noted ruptured from approximately 88.9cm to 89.3cm from the distal tip of the catheter (inp-8, inp-9).The supplied control stroke syringe was noted connected to the inflation lumen stopcock; no damage or abnormalities were noted to the returned syringe (inp-5).The inflation lumen stopcock was in the open position (inp-5).The recommended volume capacity of the balloon is 0.75cc (inp-6).Upon microscopic inspection, the balloon appeared typical; no damage or abnormalities were noted to the balloon (inp-7).No condensation was noted within the inflation lumen extension line.Some spots of dried contrast media were noted within the injection lumen extension line.Spots of dried blood/contrast media were noted on the exterior surfaces of the returned sample.No other damage or abnormalities were noted.As per the complaint report, the user potentially used 600 psi injection pressure for the contrast media injection, which indicates that the user may not have followed the instructions for use (ifu)/product specification sheet for the contrast media injection.The instruction for use (ifu) with the product states: "warning: when injecting radiopaque media, do not exceed the maximum flow rate and pressure as indicated on the separate instruction insert." the product specification sheet states: the "maximum safe pressure" for the contrast media injection is "540 psig".The inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated symmetrically (anp-1, anp-2).Both the sides of the balloon measured approximately 4mm each.The balloon did meet specifications per graphic of radius ratio less than or equal to 2.0.As part of functional inspection, the inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated symmetrically (anp-1, anp-2) and then deflated in less than 3 seconds when the syringe was removed per specification.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again and no leak was noted.The ruptured catheter body did not result in damage to the inflation lumen.The catheter's injection lumen was aspirated/flushed, and air was noted leaking from the ruptured catheter body.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.However, the specifications were not met during the complaint investigation due to the ruptured catheter body.The probable root cause of the complaint was manufacturing related.Capa has been initiated under teleflex's quality system by the manufacturing site to address this issue.Other remarks: n/a.Corrected data: n/a.

Brand Name
CATH PKGD: BERMAN 5 FR 80CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17185379
Report Number3010532612-2023-00337
Device Sequence Number6332871
Product Code DYG
UDI-Device Identifier10801902180787
UDI-Public10801902180787
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberIPN917235
Device Catalogue NumberAI-07135
Device Lot Number16F22L0062
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown